North Dakota, 2021

High Wind in North Dakota, November 16 to 17, 2021

November 16 to 17, 2021 · NWS BIS · 36 events in 36 counties and zones

A deep low pressure system passed just to the north of the Canadian border, which led to a pair of cold fronts passing through North Dakota. The tight pressure gradient combined with the cold air pouring in behind the fronts led to strong winds over western and central North Dakota.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

A deep low pressure system passed just to the north of the Canadian border, which led to a pair of cold fronts passing through North Dakota. The tight pressure gradient combined with the cold air pouring in behind the fronts led to strong winds over western and central North Dakota. The strongest wind gust was 72 mph in Divide County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Nov 16, 10:15 AM CST, 45 minutes earlier.

Area forecast discussion, Nov 16, 10:15 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1015 AM CST Tue Nov 16 2021

.UPDATE...
Issued at 1009 AM CST Tue Nov 16 2021

Winds have rapidly been on the increase over far western North
Dakota as the front quickly progresses to the west, with
Williston already reporting a gust to 64 mph. As the front rapidly
progresses east, winds will continue to pick up throughout the
area.

For mid-morning update, main concern shifted towards fire weather.
Latest guidance suggested humidity values dipping into the 20s
over much of southwest and parts of south central North Dakota
west of the Missouri River. With the expected strong winds gusting
around 60 mph, this will result in critical fire weather
conditions. Thus, a Red Flag Warning has been issued for this are
through the day.

UPDATE Issued at 557 AM CST Tue Nov 16 2021

The cold front that is the main focus of today's weather is
just moving through Glasgow, MT, with a recent wind gust at Malta
(just west of Glasgow) of 64 mph. The surface low is centered in
central Saskatchewan and continues to deepen, as expected. There
are some light radar returns across much of the area, but no
evidence of anything making it to the ground. Will continue to
carry low POPs in the central through mid-morning. No changes
needed with this update, it's a waiting game at this point for the
cold front to reach western North Dakota and winds increase
quickly thereafter.

&&

.SHORT TERM...(Today and tonight)
Issued at 347 AM CST Tue Nov 16 2021

Strong westerly winds highlight the forecast today, with wind
headlines in effect for most of the area this morning through
tonight. Main change with this update was to add in a High Wind
Warning for the entire area starting at midnight tonight.

An upper trough is moving over the Canadian Rockies and is expected
to close off later today as it moves through the Canadian Prairies,
with an attendant surface low deepening as well. Latest surface
analysis had a warm front extending from the center of the low and
placed from McKenzie Country to Emmons County, with Beach sitting
at 54 degrees as of 930 UTC. Right behind the front sits a pre-
frontal trough, with the cold front back in central Montana.

As the surface low deepens and the cold front enters western North
Dakota later this morning, winds are expected to increase
quickly, with pressure rises on the order of 7 to 8 mb per 3
hours, and a significant push of cold air advection. 850mb winds
are advertised around 45-55 knots, and with moderate boundary
layer mixing with the cold air advection, the expectation is for
surface winds sustained around 40 mph and gusting to 60 mph. This
signal is strongest in western North Dakota and decreases to the
east, and is covered by the existing headlines, with the High Wind
Warning and Wind Advisory in effect from this morning through
this evening.

We did add in the mention of near critical fire weather
conditions in the southwest and parts of the south central today,
with the strong winds and drier air moving in behind the front.
Highs will be in the low to mid 50s in these areas, and in the 40s
elsewhere.

By tonight, the expectation is that the upper low will be located
just to our north, and will be deepening and becoming more stacked
as it moves east. Guidance has been consistent in keeping the center
of both the surface and upper low north of the International Border,
which keeps the bulk of precipitation out of the forecast area.
However, there is still a chance of snow in the northwest and north
central tonight as a secondary cold front drops through, with only
light accumulations expected.

We went ahead and extended/expanded the High Wind Warning to be
across all of western and central North Dakota starting tonight at
midnight, and ending at 6 PM CST Wednesday. For 00Z and 06Z
Wednesday, NAEFS percentiles do show 850mb wind speeds at the max
for those times compared to climatology, signaling that even though
it is not the ideal time for boundary layer mixing, there is
certainly potential for strong winds to persist through tonight, and
lapse rates stay steep during this time as well. With overnight lows
in the upper teens to upper 20s and continued strong winds, wind
chills will drop to the single digits through the night and into the
morning.

.LONG TERM...(Wednesday through Monday)
Issued at 347 AM CST Tue Nov 16 2021

The extended period is highlighted by another day of strong winds
before quieter weather and mostly dry conditions through the
weekend.

On Wednesday, the stacked low will continue moving off to the east,
with strong northwest winds continuing across the area through the
day due to the pressure gradient and persistent strong low level
flow. Highs will only be in the mid 20s to lower 30s, which will
keep wind chills in the teens. Some light snow could linger in the
north central in the morning, otherwise we'll start to see some
clearing skies in the southwest as the system starts to clear the
area.

Some weak ridging builds in for the end of the work week, thankfully
lessening winds and drying out the forecast. Friday looks to be the
warmest day of the weekend, with highs around 50 in the southwest,
but only in the mid to upper 30s in the north central. From there,
quasi-zonal flow develops and persists through the weekend, with
guidance showing a few weak waves moving through, but nothing
consistent enough to advertise any precipitation chances at this
point. &&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1205 AM CST Tue Nov 16 2021

IFR/MVFR ceilings to start the period at KMOT/KJMS, although should
improve through the night tonight.  In addition, LLWS will continue
to spread to all TAF sites within the next few hours. Westerly winds
will begin to increase in western North Dakota early this morning
and expand eastward as a cold frontal boundary pushes into and
through the area.  40 to 50 kt winds are possible at all TAF sites,
except KJMS, although the strongest gusts are more likely the
further west one goes.  While KJMS is unlikely to see 40 to 50 kt
gusts, conditions will still be quite windy with 25 to 30 kt gusts
possible.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1205 AM CST Tue Nov 16 2021

IFR/MVFR ceilings to start the period at KMOT/KJMS, although should
improve through the night tonight.  In addition, LLWS will continue
to spread to all TAF sites within the next few hours. Westerly winds
will begin to increase in western North Dakota early this morning
and expand eastward as a cold frontal boundary pushes into and
through the area.  40 to 50 kt winds are possible at all TAF sites,
except KJMS, although the strongest gusts are more likely the
further west one goes.  While KJMS is unlikely to see 40 to 50 kt
gusts, conditions will still be quite windy with 25 to 30 kt gusts
possible.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 6 PM CST /5 PM MST/ Wednesday for
NDZ001>003-009>011-017>021-031>034-040>045.

Red Flag Warning until 6 PM CST /5 PM MST/ this evening for
NDZ018>020-031>034-040>045.

High Wind Warning from midnight tonight to 6 PM CST Wednesday
for NDZ004-005-012-013-022-023-025-035>037-046>048-050-051.

Wind Advisory until midnight CST tonight for NDZ004-012-022-035-
036-046-047-050.

&&

UPDATE...JJS
SHORT TERM...MJ
LONG TERM...MJ
AVIATION...MJ
Hazardous weather outlook, Nov 16, 9:54 AM CST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
954 AM CST Tue Nov 16 2021

NDZ001>003-009>011-021-171600-
Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-
954 AM CST Tue Nov 16 2021

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, and south central North
Dakota.

.DAY ONE...Today and Tonight

A High Wind Warning is in effect today and tonight. See
weather.gov/bis for details.

Near critical fire weather conditions expected today due to strong
winds and lower humidity values.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A High Wind Warning is in effect Wednesday. See weather.gov/bis
for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ004-012-022-035-036-046-047-050-171600-
Bottineau-McHenry-Sheridan-Burleigh-Kidder-Emmons-Logan-McIntosh-
954 AM CST Tue Nov 16 2021

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Today and Tonight

A Wind Advisory is in effect today and tonight. See weather.gov/bis
for details.

Near critical fire weather conditions expected today due to gusty
winds and lower humidity values.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A High Wind Warning is in effect Wednesday. See weather.gov/bis
for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ005-013-023-025-037-048-051-171600-
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
954 AM CST Tue Nov 16 2021

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A High Wind Warning is in effect Wednesday. See weather.gov/bis
for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ017>020-031>034-040>045-171600-
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
954 AM CST Tue Nov 16 2021 /854 AM MST Tue Nov 16 2021/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

A High Wind Warning is in effect today and tonight. In addition, a
Red Flag Warning is in effect today. See weather.gov/bis for
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A High Wind Warning is in effect Wednesday for strong northwest
winds. See weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Nov 16, 8:26 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
826 AM CST TUE NOV 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     NON-TSTM WND GST 9 NW WILLISTON          48.26N 103.75W
11/16/2021  M64 MPH          WILLIAMS           ND   ASOS

            ASOS STATION KXWA WILLISTON AIRPORT.

&&

AE
Local storm report, Nov 16, 10:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CST TUE NOV 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     NON-TSTM WND GST 2 N ALEXANDER           47.87N 103.64W
11/16/2021  M42 MPH          MCKENZIE           ND   MESONET

            MESONET STATION DW2470 ALEXANDER.

&&

JJA
Local storm report, Nov 16, 10:55 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1055 AM CST TUE NOV 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HIGH SUST WINDS  2 N ALEXANDER           47.87N 103.64W
11/16/2021  M42 MPH          MCKENZIE           ND   MESONET

            MESONET STATION DW2470 ALEXANDER.

&&

JJA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

36 high wind. Local standard time, as filed.

High Wind, Divide

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Divide forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
RAWS
Coordinates
48.815, -103.487 (the zone’s center; the record gives no point)

Crosby RAWS reported a wind gust of 72 mph.

High Wind, Williams

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Williams forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
48.344, -103.480 (the zone’s center; the record gives no point)

Tioga AWOS reported a wind gust of 67 mph.

High Wind, Mountrail

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Mountrail forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
48.201, -102.356 (the zone’s center; the record gives no point)

Blaisdell NDDOT site reported a wind gust of 71 mph.

High Wind, Ward

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Ward forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS

Minot ASOS reported a wind gust of 60 mph.

High Wind, McKenzie

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
McKenzie forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
47.740, -103.395 (the zone’s center; the record gives no point)

New Town NDDOT site reported a wind gust of 63 mph.

High Wind, Mercer

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Mercer forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
47.309, -101.831 (the zone’s center; the record gives no point)

Golden Valley NDDOT site reported a wind gust of 59 mph.

High Wind, McLean

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
McLean forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS

Garrison ASOS reported a sustained wind of 40 mph.

High Wind, Golden Valley

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Golden Valley forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
46.940, -103.847 (the zone’s center; the record gives no point)

Beach AWOS reported a wind gust of 60 mph.

High Wind, Stark

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Stark forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
46.811, -102.655 (the zone’s center; the record gives no point)

Gladstone NDDOT site reported a wind gust of 65 mph.

High Wind, Morton

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Morton forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS

Mandan AWOS reported a wind gust of 60 mph.

High Wind, Bowman

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Bowman forecast zone
Measured
40 kt (46 mph) measured sustained
Reported by
AWOS
Coordinates
46.113, -103.521 (the zone’s center; the record gives no point)

Bowman AWOS reported a sustained wind of 46 mph.

High Wind, Adams

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Adams forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
46.097, -102.528 (the zone’s center; the record gives no point)

Hettinger ASOS reported a wind gust of 59 mph.

High Wind, Sioux

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Sioux forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
RAWS

Tatanka Prairie RAWS reported a wind gust of 61 mph.

High Wind, Burke

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Burke forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
RAWS
Coordinates
48.791, -102.518 (the zone’s center; the record gives no point)

Lostwood RAWS reported a wind gust of 61 mph.

High Wind, Renville

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Renville forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
RAWS
Coordinates
48.719, -101.658 (the zone’s center; the record gives no point)

Renville County had estimated wind gusts to 60 mph.

High Wind, Billings

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Billings forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
47.023, -103.376 (the zone’s center; the record gives no point)

Billings County had estimated wind gusts to 60 mph.

High Wind, Dunn

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Dunn forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
47.357, -102.618 (the zone’s center; the record gives no point)

Dunn County had estimated wind gusts to 60 mph.

High Wind, Oliver

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Oliver forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
47.115, -101.340 (the zone’s center; the record gives no point)

Oliver County had estimated wind gusts to 60 mph.

High Wind, Slope

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Slope forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
46.447, -103.460 (the zone’s center; the record gives no point)

Slope County had estimated wind gusts to 60 mph.

High Wind, Hettinger

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Hettinger forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
46.433, -102.460 (the zone’s center; the record gives no point)

Hettinger County had estimated wind gusts to 60 mph.

High Wind, Grant

When
November 16, 11:00 AM CST to November 17, 5:00 PM CST
Where
Grant forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
46.358, -101.640 (the zone’s center; the record gives no point)

Grant County had estimated wind gusts to 60 mph.

High Wind, Rolette

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Rolette forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
RAWS
Coordinates
48.772, -99.841 (the zone’s center; the record gives no point)

Turtle Mountain RAWS reported a wind gust of 58 mph.

High Wind, Pierce

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Pierce forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
48.250, -99.972 (the zone’s center; the record gives no point)

Rugby NDDOT site reported a wind gust of 59 mph.

High Wind, Sheridan

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Sheridan forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
47.575, -100.346 (the zone’s center; the record gives no point)

Denhoff NDDOT site reported a wind gust of 63 mph.

High Wind, Wells

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Wells forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
AWOS
Coordinates
47.588, -99.661 (the zone’s center; the record gives no point)

Harvey AWOS reported a sustained wind of 43 mph.

High Wind, Foster

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Foster forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
47.457, -98.883 (the zone’s center; the record gives no point)

Carrington AWOS reported a wind gust of 59 mph.

High Wind, Burleigh

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Burleigh forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
46.977, -100.469 (the zone’s center; the record gives no point)

Bismarck ASOS reported a wind gust of 58 mph.

High Wind, Stutsman

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Stutsman forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
RAWS
Coordinates
46.979, -98.959 (the zone’s center; the record gives no point)

Arrowwood RAWS reported a wind gust of 59 mph.

High Wind, McIntosh

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
McIntosh forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet
Coordinates
46.112, -99.441 (the zone’s center; the record gives no point)

Wishek NDDOT site reported a sustained wind of 42 mph.

High Wind, Dickey

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Dickey forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS
Coordinates
46.110, -98.505 (the zone’s center; the record gives no point)

Oakes AWOS reported a sustained wind of 40 mph.

High Wind, Bottineau

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Bottineau forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
RAWS
Coordinates
48.792, -100.833 (the zone’s center; the record gives no point)

Bottineau County had estimated wind gusts to 60 mph.

High Wind, McHenry

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
McHenry forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
48.235, -100.636 (the zone’s center; the record gives no point)

McHenry County had estimated wind gusts to 60 mph.

High Wind, Kidder

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Kidder forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
46.980, -99.780 (the zone’s center; the record gives no point)

Kidder County had estimated wind gusts to 60 mph.

High Wind, Emmons

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Emmons forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
46.285, -100.239 (the zone’s center; the record gives no point)

Emmons County had estimated wind gusts to 60 mph.

High Wind, Logan

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
Logan forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
RAWS
Coordinates
46.457, -99.477 (the zone’s center; the record gives no point)

Logan County had estimated wind gusts to 60 mph.

High Wind, La Moure

When
November 17, 12:00 AM CST to 5:00 PM CST
Where
La Moure forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
RAWS
Coordinates
46.457, -98.535 (the zone’s center; the record gives no point)

LaMoure County had estimated wind gusts to 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2021Every state in 2021This day in weather historyWarnings in North Dakota, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991960, 991962, 991963, 991964, 991966, 991967, 991968, 991972, 991973, 991974, 991977, 991979, 991980, 991983, 991984, 991987, 991988, 991989, 991991, 991992, 991993, 991961, 991965, 991969, 991970, 991971, 991975, 991976, 991981, 991982, 991985, 991986, 991990, 991994, 991995, 991996.